Alert archive / New Mexico / Wind Advisories in 2015

Wind Advisory 8, NWS El Paso, TX

April 2, 2015Otero County, New Mexico

NWS El Paso, TX issued this wind advisory at Apr 2, 2015, 5:31 AM MDT for Otero County, New Mexico. It took effect at Apr 2, 2015, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2015, 5:31 AM MDT (11:31 UTC)
In effect from
Apr 2, 2015, 12:00 PM MDT
Expired
Apr 2, 2015, 8:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

County Otero County, NM

The radar

The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 11.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2015-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2015-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3182 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

039 
WWUS74 KEPZ 021131
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
531 AM MDT THU APR 2 2015

...STRONG WEST WINDS OVER THE SACRAMENTO MOUNTAINS POSSIBLE THIS
AFTERNOON AND EARLY EVENING...

.A PASSING UPPER LEVEL SYSTEM WILL ENHANCE THE WEST FLOW PATTERN
IN PLACE OVER THE REGION THIS AFTERNOON. IN ADDITION...A SURFACE
LOW WILL DEEPEN NEAR THE TEXAS PANHANDLE...CONTRIBUTING TO
INCREASED WIND SPEEDS FOR THE AREA. WHILE MUCH OF THE AREA WILL
HAVE WINDY CONDITIONS...THE SACRAMENTO MOUNTAINS...DUE TO THEIR
ELEVATION NEARER TO THE STRONGER WINDS ALOFT...WILL HAVE SUSTAINED
WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH THIS AFTERNOON
AND EARLY EVENING. WINDS WILL DIMINISH LATER THIS EVENING. 

NMZ414>416-030200-
/O.NEW.KEPZ.WI.Y.0008.150402T1800Z-150403T0200Z/
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON...
CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO...
PINON
531 AM MDT THU APR 2 2015

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO
8 PM MDT THIS EVENING. 

* EVENT: SUSTAINED WEST WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP
  TO 50 MPH. 

* TIMING: WINDS WILL INCREASE BY MID DAY AND CONTINUE THROUGH THE
  EARLY EVENING HOURS BEFORE DIMINISHING BELOW ADVISORY CRITERIA. 

* IMPACT: UNSECURED SMALL LIGHT OBJECTS MAY BE SCATTERED. STRONG
  CROSS WINDS ON MOUNTAIN ROADS AND HIGHWAYS MAY MAKE DRIVING OF
  HIGH PROFILE VEHICLES MORE DIFFICULT TO CONTROL.

* VISIBILITY: A ISOLATED AREAS OF BLOWING DUST NEAR DISTURBED SOIL
  AREAS WITH VISIBILITY REDUCED DOWN TO A MILE WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LUNDEEN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 2, 3:19 AM MDT, 2 hours 12 minutes earlier.

Area forecast discussion, Apr 2, 3:19 AM MDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
319 AM MDT THU APR 2 2015

.SYNOPSIS...
A STRONG WEST FLOW WILL RESULT IN WINDY CONDITIONS AREA WIDE THIS
AFTERNOON AND EARLY EVENING. WIND GUSTS WILL BE STRONGER ALONG THE
EAST SLOPES OF AREA MOUNTAINS. A FEW PATCHES OF BLOWING DUST MAY
ALSO OCCUR ACROSS THE LOWLANDS. A COOL FRONT WILL LOWER AFTERNOON
TEMPERATURES BACK TO NEAR NORMAL ON FRIDAY AND SATURDAY. LIGHT
ISOLATED SHOWERS MAY OCCUR SATURDAY AFTERNOON AND EVENING. THE
DRY WEST FLOW WILL RETURN ON SUNDAY WITH ABOVE NORMAL TEMPERATURES
AND BREEZY TO WINDY CONDITIONS EXPECTED FOR MOST OF NEXT WEEK.

&&

.DISCUSSION...
WINDY CONDITIONS WILL PREVALENT ACROSS SOUTHERN NEW MEXICO AND FAR
WEST TEXAS TODAY AS A PASSING LOW PRESSURE TROUGH THROUGH COLORADO
ENHANCES THE WESTERLY FLOW PATTERN ACROSS NEW MEXICO. ALSO THE
SYSTEM WILL DEEPEN A SURFACE LOW THAT IS NEAR THE TEXAS PANHANDLE.
THIS WILL TIGHTEN THE PRESSURE GRADIENT ACROSS THE REGION AND
BE A CONTRIBUTING FACTOR TO THE INCREASED WINDS. WINDS WILL BE
PRIMARILY FROM WEST AT 20 TO 30 MPH THIS AFTERNOON WITH GUSTS UP
TO 40 MPH POSSIBLE. WIND GUSTS WILL BE STRONGER ALONG EAST SLOPES
OF AREA MOUNTAINS. WIND SPEEDS IN THE SACRAMENTO MOUNTAINS WILL BE
HIGHER DUE TO THEIR ELEVATION WITH SPEEDS OF 25 TO 35 MPH. AS
RESULT A WIND ADVISORY WILL BE IN EFFECT FOR THE SACRAMENTO
MOUNTAINS FROM NOON THROUGH 8 PM TODAY. BLOWING DUST IS NOT
EXPECTED TO PREVALENT WITH THIS WIND EVENT BUT A FEW LOCAL AREAS
OF BLOWING DUST NEAR DISTURBED SOIL AREAS MAY BE POSSIBLE.

THE DRY WEST FLOW AND WARM TEMPERATURES WILL KEEP RELATIVE
HUMIDITY VALUES IN THE SINGLE DIGITS TODAY...WHICH ALONG WITH
INCREASED WIND SPEEDS WILL RESULT CRITICAL FIRE DANGER CONDITIONS
ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING. TEMPERATURES
WILL BE 6 TO 8 DEGREES ABOVE NORMAL TODAY WITH MOST LOWLAND AREA
REACHING THE LOWER 80S.

WINDS WILL DIMINISH LATER THIS EVENING AS A PACIFIC COOL FRONT
MOVES ACROSS THE AREA. WINDS WILL SHIFT MORE FROM THE NORTH LATER
TONIGHT AND EVENTUALLY FROM THE EAST DURING THE DAY ON FRIDAY.
TEMPERATURES WILL BE COOLED BACK DOWN TO NEAR OR SLIGHTLY BELOW
NORMAL ON FRIDAY. THE EAST WINDS LATE FRIDAY AND FRIDAY NIGHT WILL
TRANSPORT A MODERATE AMOUNT OF GULF OF MEXICO MOISTURE BACK TO
THE REGION THAT WILL HELP MOISTEN AND DESTABILIZE THE ATMOSPHERE
BY SATURDAY. THERE MAY BE ENOUGH MOISTURE TO PRODUCE A FEW LIGHT
AND ISOLATED SHOWERS AND THUNDERSTORMS ON SATURDAY AFTERNOON. RAIN
AMOUNTS WILL BE VERY LIGHT AND SPOTTY WITH MOUNTAIN ZONES HAVING
THE BEST SHOT OF MEASURABLE RAINFALL.

MOISTURE WILL BE FLUSHED OUT OF THE AREA BY EARLY SUNDAY AS THE
STRONG WEST TO SOUTHWEST FLOW PATTERN RESUMES OVER NEW MEXICO.
THIS TYPICAL SPRING TIME WEATHER PATTERN WILL GENERATE BREEZY TO
WINDY CONDITIONS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS
EACH AFTERNOON FROM SUNDAY THROUGH MOST OF NEXT WEEK. CONDITIONS
WILL BE VERY DRY WITH OCCASIONAL HIGH THIN CLOUDS STREAMING
OVERHEAD. AFTERNOON TEMPERATURES WILL BE 4 TO 8 DEGREES ABOVE
NORMAL EACH DAY. FIRE DANGER RISK WILL BE HIGH MUCH OF NEXT WEEK
WITH THE DRY CONDITIONS AND STRONG WINDS EXPECTED EACH DAY.

&&

.AVIATION...VALID 02/12Z-03/12Z...
VFR CONDITIONS WILL PREVAIL AT ALL TERMINALS THRU THE TAF PERIOD
WITH P6SM FEW-SCT250. ONCE AGAIN INCREASING SFC WINDS WILL BE THE
MAIN CONCERN AFTER 16Z. INITIALLY WINDS 25012KT INCREASING TO
26020G30KT AFTER 16Z. WIND SPEEDS WILL DROP BACK TO OR BELOW 12
KTS AFTER 06Z AT ALL TERMINALS EXCEPT KELP WHERE 28018G25KT WILL
CONTINUE. AWW MAY BE NEEDED FOR KELP LATER THIS MORNING.

&&

.FIRE WEATHER...
AN UPPER LEVEL TROUGH PASSING NORTH OF THE STATE WILL ENHANCE THE
WESTERLY FLOW ALOFT AND DEEPEN A SURFACE TROUGH OVER THE TEXAS
PANHANDLE. THIS WILL RESULT IN STRONGER WINDS THIS AFTERNOON.
MINIMUM HUMIDITY VALUES THIS AFTERNOON WILL BE IN THE SINGLE
DIGITS AND WIND SPEEDS ARE EXPECTED TO EXCEED CRITICAL THRESHOLDS.
A RED FLAG WARNING WILL BE IN EFFECT AREA WIDE FROM MID DAY
THROUGH EARLY EVENING WHEN WINDS ARE EXPECTED TO DIMINISH. IN
ADDITION...WIND SPEEDS IN THE SACRAMENTO MOUNTAINS WILL MEET WIND
ADVISORY CRITERIA THIS AFTERNOON...ESPECIALLY ALONG THE RIDGE LINE
AND EAST SLOPES.

WINDS WILL BE LOWER ON FRIDAY FRIDAY...AFTER A COOL FRONT MOVES
THROUGH FROM THE NORTH. WIND DIRECTIONS WILL SHIFT TO THE
NORTH ON FRIDAY AND THEN EVENTUALLY EAST ON SATURDAY. AFTERNOON
HIGHS WILL REMAIN NEAR OR SLIGHTLY BELOW NORMAL THROUGH SATURDAY.
ISOLATED HIGH BASED SHOWERS AND STORMS MAY ALSO RETURN SATURDAY
FOR AREA MOUNTAINS...AS MEAGER AMOUNTS OF SUB TROPICAL MOISTURE
TRY TO MAKE A COMEBACK TO OUR AREA. THIS SHOULD RAISE MIN RH 8-12
DEGREES...WITH SOUTHEAST BREEZES EXPECTED ALL AREAS. EXCELLENT
VENT RATES ARE EXPECTED THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 85  57  78  50  73 /   0   0   0   0   0
SIERRA BLANCA           83  51  76  44  68 /   0   0   0   0  10
LAS CRUCES              82  46  75  44  72 /   0   0   0   0   0
ALAMOGORDO              82  47  74  44  71 /   0   0   0   0   0
CLOUDCROFT              61  35  57  30  54 /   0   0   0   0  10
TRUTH OR CONSEQUENCES   80  43  72  44  70 /   0   0   0   0   0
SILVER CITY             73  40  69  42  68 /   0   0   0   0   0
DEMING                  82  43  76  44  74 /   0   0   0   0   0
LORDSBURG               80  42  77  44  78 /   0   0   0   0   0
WEST EL PASO METRO      85  56  78  51  73 /   0   0   0   0   0
DELL CITY               87  49  77  44  69 /   0   0   0   0  10
FORT HANCOCK            86  53  80  50  73 /   0   0   0   0  10
LOMA LINDA              79  51  72  43  66 /   0   0   0   0  10
FABENS                  86  53  79  48  73 /   0   0   0   0   0
SANTA TERESA            84  50  77  47  73 /   0   0   0   0   0
WHITE SANDS HQ          83  51  74  47  71 /   0   0   0   0   0
JORNADA RANGE           82  40  74  40  72 /   0   0   0   0   0
HATCH                   83  45  75  44  73 /   0   0   0   0   0
COLUMBUS                82  48  76  48  74 /   0   0   0   0   0
OROGRANDE               83  50  75  47  69 /   0   0   0   0   0
MAYHILL                 69  40  62  33  58 /   0   0   0   0  10
MESCALERO               70  36  63  33  60 /   0   0   0   0  10
TIMBERON                68  39  63  35  57 /   0   0   0   0  10
WINSTON                 72  35  66  36  64 /   0   0   0   0   0
HILLSBORO               79  42  71  40  68 /   0   0   0   0   0
SPACEPORT               81  40  73  40  71 /   0   0   0   0   0
LAKE ROBERTS            70  35  68  37  65 /   0   0   0   0   0
HURLEY                  75  40  71  41  68 /   0   0   0   0   0
CLIFF                   77  38  76  41  75 /   0   0   0   0   0
MULE CREEK              75  31  73  34  75 /   0   0   0   0   0
FAYWOOD                 76  41  71  42  68 /   0   0   0   0   0
ANIMAS                  81  44  77  47  79 /   0   0   0   0   0
HACHITA                 82  42  77  44  77 /   0   0   0   0   0
ANTELOPE WELLS          81  43  78  45  79 /   0   0   0   0   0
CLOVERDALE              77  43  75  45  77 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
     NMZ110>113.

     WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
     NMZ414>416.

TX...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
     TXZ055-056.

&&

04/27 LUNDEEN/LANEY
Hazardous weather outlook, Apr 2, 5:31 AM MDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
531 AM MDT THU APR 2 2015

NMZ401>417-TXZ418>424-031145-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
531 AM MDT THU APR 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL TROUGH PASSING NORTH OF STATE WILL ENHANCE THE
WESTERLY FLOW ACROSS THE REGION WITH WINDY CONDITIONS THIS
AFTERNOON AND EARLY EVENING. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH
WITH GUSTS TO 40 MPH WILL BE POSSIBLE MOST AREAS. WIND GUSTS WILL
BE STRONGER THROUGH MOUNTAIN PASSES AND ALONG EAST SLOPES OF AREA
MOUNTAINS. DUE TO THEIR ELEVATION...THE SACRAMENTO MOUNTAINS WILL
HAVE HIGHER WIND SPEEDS WITH A WIND ADVISORY IN EFFECT FROM NOON
UNTIL 8 PM. THE DRY CONDITIONS AND STRONG WINDS WILL RESULT IN
RED FLAG WARNING FOR CRITICAL FIRE WEATHER CONDITIONS THIS
AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

COOLER TEMPERATURES AND LOWER WIND SPEEDS WILL OCCUR ON FRIDAY.
THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND BRIEF THUNDERSTORMS
ON SATURDAY AFTERNOON AND EVENING. STRONG WEST FLOW WILL RETURN ON
SUNDAY WITH BREEZY TO WINDY CONDITIONS EXPECTED SUNDAY THROUGH
WEDNESDAY. DRY AIR MASS AND STRONGER WINDS WILL KEEP FIRE DANGER
WEATHER CONDITIONS NEAR CRITICAL VALUES SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

LUNDEEN

Nearby

Wind Advisories in New Mexico, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.